Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 29, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 11, 2024, 7:28 AM CDT for McIntosh County, Muskogee County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2024, 7:28 AM CDT (12:28 UTC)
- Expired
- Aug 11, 2024, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties McIntosh County, OK, Muskogee County, OK
The radar
The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 8:22 AM CDT | FLASH FLOOD | Muskogee, OK | Spotter reports minor flooding throughout the town of Muskogee. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686
WGUS54 KTSA 111228
FFWTSA
OKC091-101-111530-
/O.NEW.KTSA.FF.W.0029.240811T1228Z-240811T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
728 AM CDT Sun Aug 11 2024
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northwestern Muskogee County in east central Oklahoma...
Northeastern McIntosh County in southeastern Oklahoma...
* Until 1030 AM CDT.
* At 728 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Muskogee... Oktaha...
Taft... Boynton...
Council Hill... Rentiesville...
Keefeton... Wainwright...
Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3568 9571 3580 9549 3580 9546 3580 9545
3580 9544 3580 9543 3580 9542 3581 9540
3581 9529 3581 9528 3544 9535 3556 9571
FLASH FLOOD...RADAR INDICATED
$$
Lacy2 follow-up statements
649
WGUS74 KTSA 111347
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
847 AM CDT Sun Aug 11 2024
OKC091-101-111530-
/O.CON.KTSA.FF.W.0029.000000T0000Z-240811T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McIntosh OK-Muskogee OK-
847 AM CDT Sun Aug 11 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT THIS
MORNING FOR NORTHWESTERN MUSKOGEE AND NORTHEASTERN MCINTOSH
COUNTIES...
At 847 AM CDT, Doppler radar indicated that rainfall rates were
dropping across the warned area, but flooding is ongoing. Rain rates
between 1 and 1.5 inches per hour are occurring, with rain total
estimates between 3 and 6 inches of rain have fallen. Flash flooding
is already occurring based on reports from spotters.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Muskogee... Oktaha...
Taft... Boynton...
Council Hill... Rentiesville...
Keefeton... Wainwright...
Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3568 9571 3580 9549 3580 9546 3580 9545
3580 9544 3580 9543 3580 9542 3581 9540
3581 9529 3581 9528 3544 9535 3556 9571
FLASH FLOOD...RADAR INDICATED
$$
Lacy004
WGUS74 KTSA 111529
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1029 AM CDT Sun Aug 11 2024
OKC091-101-111539-
/O.EXP.KTSA.FF.W.0029.000000T0000Z-240811T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McIntosh OK-Muskogee OK-
1029 AM CDT Sun Aug 11 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM CDT THIS MORNING FOR
NORTHWESTERN MUSKOGEE AND NORTHEASTERN MCINTOSH COUNTIES...
...FLOOD WARNING IS NOW IN EFFECT THRU 345 PM CDT...
The heavy rain rates from earlier this morning have ended, but rain
continues to fall over the warned area. Rainfall totals between 4
and 8 inches since midnight have resulted in some flooding, and this
flooding is expected to continue for several more hours before
waters recede. Please continue to heed road closures.
&&
LAT...LON 3568 9571 3580 9549 3580 9546 3580 9545
3580 9544 3580 9543 3580 9542 3581 9540
3581 9529 3581 9528 3544 9535 3556 9571
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:22 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 11, 6:22 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 622 AM CDT Sun Aug 11 2024 ...New AVIATION... .SHORT TERM... (Today) Issued at 234 AM CDT Sun Aug 11 2024 Showers and thunderstorms have steadily increased early this morning across western and central Oklahoma, a trend that will continue through the morning as they also shift eastward. Heavy rainfall remains the main concern today, with current mesoanalysis showing 2 inch precipitable water values across much of eastern Oklahoma and instability levels supporting thunderstorms. With widespread rainfall and plenty of cloud cover today, expect well below normal high temperatures, along with a southwest to northeast oriented gradient in them based on the timing of the showers/storms. && .LONG TERM... (Tonight through Saturday) Issued at 234 AM CDT Sun Aug 11 2024 Another round of evening and overnight thunderstorms are expected tonight into early Monday morning, focused across the northern half of the forecast area. Locally heavy rain remains a concern, with the axis shifted north and east of where it should be during the day today. Upper level high pressure will expand across the forecast area Monday and into mid week, forcing the main precipitation chances the north and bringing heat and humidity back to the region. Dew points should be high - well into the 70s - during this period due to the rainfall expected today and tonight and combined with above normal air temperatures, will lead to dangerous heat index values for much of next week. Heat headlines should be expected, including potential for warnings. An upper level trough moving through the central United States Thursday and into Friday will bring a chance for showers and thunderstorms and also potential for slightly cooler temperatures. Any kind of minor cooldown looks to be short-lived, however, as the ridge expands northward for the weekend, with temperatures increasing accordingly. && .AVIATION... (12Z TAFS) Issued at 621 AM CDT Sun Aug 11 2024 Periodic RA/TSRA impacts- MVFR cigs and vsbys are expected at all sites into early afternoon at all sites. This activity will shift east of the TAF sites at that time. Additional PROB30 groups will be added to the AR sites after 08z, and will include MVFR cigs and vsby restrictions. Outside of TSRA impacts, VFR TAF elements will prevail at all sites during the valid period. && .PRELIMINARY POINT TEMPS/POPS... TUL 81 73 93 75 / 90 50 20 10 FSM 83 71 92 74 / 60 20 30 0 MLC 85 74 95 75 / 70 20 20 0 BVO 80 69 92 70 / 80 50 20 20 FYV 80 67 89 70 / 80 50 50 10 BYV 79 66 89 69 / 70 60 60 10 MKO 82 71 92 73 / 80 40 30 10 MIO 79 68 90 69 / 70 80 40 20 F10 85 72 93 74 / 90 30 20 0 HHW 92 73 96 75 / 40 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 LONG TERM....22 AVIATION...23
Hazardous weather outlook, Aug 11, 4:55 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 AM CDT Sun Aug 11 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 AM CDT Sun Aug 11 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. HEAVY RAIN AND FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Eastern Oklahoma and Northwest and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms are ongoing this morning across areas along and north of Interstate 40, with a more widespread complex of thunderstorms in western and central Oklahoma. This complex is expected to move eastward through the morning and early afternoon hours, with a heavy rain and localized flooding threat. One to two inch rainfall amounts will be common, with isolated totals to three inches. Additional thunderstorms are expected tonight and into early Monday across the northern half of the area. The overall heavy rain threat tonight should focus in far northeast Oklahoma and into northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY AND TUESDAY...Thunderstorm and Dangerous Heat Potential. WEDNESDAY...Dangerous Heat Potential. THURSDAY AND FRIDAY...Thunderstorm and Dangerous Heat Potential. SATURDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Thunderstorms will likely be ongoing Monday morning across parts of northeast and east central Oklahoma, as well as northwest and west central Arkansas. The ongoing heavy rain threat will continue through midday Monday, especially in northwest Arkansas. Monday night and into Tuesday, the bulk of the overnight thunderstorms should be to the north in Kansas and Missouri, although the southern edge may brush parts of northeast Oklahoma and northwest Arkansas. Upper level high pressure will build back into the region for the early to middle part of the work week, with hot and humid conditions developing as a result. Expect a multi-day period of dangerous heat index values and heat headlines this coming week. An upper level storm system in the central United States toward the end of the work week will bring low thunderstorm chances to the area. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:00 AM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee | 4 hr |
| Aug 11, 5:09 AM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee | 4 hr |
| Aug 11, 6:33 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Sequoyah | 4 hr |
| Aug 11, 6:47 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee | 4 hr |
| Aug 11, 9:51 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Sequoyah and 1 more | 6 hr |
| Aug 11, 12:21 PM CDT | Areal Flood Advisory | TSA | Haskell, LeFlore, Sequoyah | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.